Combined Drug Intoxication

Only available on StudyMode
  • Download(s) : 379
  • Published : September 29, 2011
Open Document
Text Preview
The Problem of Combined Drug Intoxication (CDI), a.k.a. Polydrug or Polypharmacy Intoxication and Multiple Drug Intake (MDI) The relatively recent deaths of celebrities such as Heath Ledger, Michael Jackson, and Anna Nicole Smith, lend themselves to a discussion for this first discussion board. When you are presented with the term "drug overdose," what is the first thing that comes to mind?  Illicit drugs like heroin or cocaine?  Suicide?  Small children taking prescription drugs that were not secured by an adult? Drug overdose can mean all of the above, however the most common form of "drug overdose" in the U.S. is accidental overdose of prescription drugs by the patient.  Accidental overdose can occur even when the patient is taking the prescribed drugs as directed.  It doesn't need to be due to misuse or abuse. Before you continue, review the material on drug interactions on pp. 13-14 in your text including the information in the Help Line box on p. 14.  Also review the information on tolerance effects on pp. 15-17.   Finally, look at pp. 21-24 in order to gain a basic working knowledge of drug toxicity. [There is also a list of newsworthy drug-related deaths on p. 25] The posted reading material is to help you better understand some of these concepts and to educate you on the specifics of drug-drug, drug-food, and drug-disease interactions.  It is important that you read the posted assignments so we can discuss all of these problems and not just what is specifically listed in your text.  More resources are listed in your course resources including a drug interaction checker.
tracking img